Alert archive / California / Wind Advisories in 2017
Wind Advisory 1, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Jan 3, 2017, 3:50 AM PST. It took effect at Jan 3, 2017, 4:00 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2017, 3:50 AM PST (11:50 UTC)
- In effect from
- Jan 3, 2017, 4:00 PM PST
- Expired
- Jan 4, 2017, 4:09 AM PST
- In force
- 12 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
319 WWUS76 KSTO 031150 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 350 AM PST TUE JAN 3 2017 ...GUSTY SOUTHERLY WINDS DEVELOP BY THIS EVENING IN THE CENTRAL VALLEY... .ANOTHER STORM SYSTEM WILL APPROACH NORTHERN CALIFORNIA TODAY RESULTING IN INCREASINGLY GUSTY SOUTHERLY WINDS ACROSS THE CENTRAL VALLEY AND FOOTHILLS BY LATER THIS AFTERNOON. CAZ016>019-067-040000- /O.NEW.KSTO.WI.Y.0001.170104T0000Z-170104T0800Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE- INCLUDING THE CITIES OF CHICO, OROVILLE, MARYSVILLE/YUBA CITY, SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, MODESTO, GRASS VALLEY, AND JACKSON 350 AM PST TUE JAN 3 2017 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY, WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT. * TIMING...LATE THIS AFTERNOON AND THIS EVENING. * WINDS...SOUTH 15 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS. LOCAL POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
2 follow-up statements
925 WWUS76 KSTO 031954 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1154 AM PST TUE JAN 3 2017 ...GUSTY SOUTHERLY WINDS DEVELOP BY THIS EVENING IN THE CENTRAL VALLEY... .ANOTHER STORM SYSTEM WILL APPROACH NORTHERN CALIFORNIA TODAY RESULTING IN INCREASINGLY GUSTY SOUTHERLY WINDS ACROSS THE CENTRAL VALLEY AND FOOTHILLS BY LATER THIS AFTERNOON. CAZ016>019-067-041330- /O.EXT.KSTO.WI.Y.0001.170104T0000Z-170104T1500Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE- INCLUDING THE CITIES OF CHICO, OROVILLE, MARYSVILLE/YUBA CITY, SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, MODESTO, GRASS VALLEY, AND JACKSON 1154 AM PST TUE JAN 3 2017 ...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST WEDNESDAY... * TIMING...LATE THIS AFTERNOON AND THIS EVENING. * WINDS...SOUTH 15 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS. LOCAL POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
658 WWUS76 KSTO 041209 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 409 AM PST WED JAN 4 2017 CAZ016>019-067-041315- /O.CAN.KSTO.WI.Y.0001.000000T0000Z-170104T1500Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE- INCLUDING THE CITIES OF CHICO, OROVILLE, MARYSVILLE/YUBA CITY, SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, MODESTO, GRASS VALLEY, AND JACKSON 409 AM PST WED JAN 4 2017 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE BEGUN TO DECREASE NOW THAT THE PACIFIC FRONTAL SYSTEM HAS MOVED INLAND. WIND WILL REMAIN BREEZY THROUGH THE MORNING HOURS BUT WILL REMAIN BELOW ADVISORY CRITERIA MOST AREAS. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 2, 9:16 PM PST, 6 hours 34 minutes earlier.
Area forecast discussion, Jan 2, 9:16 PM PST, 6 hours 34 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 916 PM PST Mon Jan 2 2017 .Synopsis... Colder system continues to impact the area overnight into Tuesday with low snow levels. Continuing wet with higher snow levels late Tuesday through Thursday followed by another fairly warm system over the weekend. && .Short Term Discussion (Tonight through Thursday)... A low pressure area continues to be off the Oregon coast. Over the next 36 hours or so the low will remain semi permanent and not move that much from its current location. To the south of the low moisture continue to stream in from the southwest. Scattered showers will continue overnight. Snow levels are expected to remain near their current levels overnight and into the morning hours before gradually rising from late morning into early evening. Snow levels will remain below pass levels Tuesday night and look to lower some on Wednesday. Significant snow can be expected the next couple of days above 5000 ft. Ski resorts should be buried in many feet of new snow by Thursday with at least 4 feet of snow and several feet of new snow possible down to around Blue Canyon. Winds should pick up during the afternoon and evening hours over the interior as the next major band of rain moves through. Winds 20 to 35 mph with stronger gusts will be possible. The strongest winds look to set up over the Southern Sacramento and Northern San Joaquin Valley Tuesday evening. Rainfall amounts through Wednesday look to be between three quarters of an inch of rain to and inch and a half within the valley to 3 to 6 inches over the western slopes with local amounts up to 8 or 9 inches for some favored southwestern facing slopes. Significant rises on some area creeks and smaller rivers in the foothills and mountains below the snow line is expected. The usual water issues may crop up within the valley with street flooding of poorly drained areas and mud and rock slides in steep terrain. && .EXTENDED DISCUSSION (Friday THROUGH Monday) Northern California will receive a break from precipitation Friday before another round of precipitation moves into the region for the coming weekend. High temperatures will range between 5 and 10 degrees below normal, but low temperatures at night will remain between 5 and 10 degrees above normal as overnight cloud cover keeps temperatures warmer. Heavy snow is again possible for the Sierra mountains with snow levels starting between 2000 and 3000 feet and rising through the weekend as the weather system warms up. && .AVIATION... Scattered showers at the Valley TAF sites today will continue with MVFR conditions during showers. Widespread IFR conditions with scattered snow showers over the mountains and gusts up to 25 kts. && .STO WATCHES/WARNINGS/ADVISORIES... Flood Watch from Tuesday evening through Thursday morning for Motherlode-Northeast Foothills/Sacramento Valley-West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Winter Weather Advisory until 10 AM PST Tuesday for Burney Basin / Eastern Shasta County-Motherlode-Northeast Foothills/Sacramento Valley-West Slope Northern Sierra Nevada- Western Plumas County/Lassen Park. Winter Storm Warning from 10 AM Tuesday to 4 AM PST Thursday for Shasta Lake Area / Northern Shasta County-West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Winter Weather Advisory until 4 AM PST Wednesday for Clear Lake/Southern Lake County-Mountains Southwestern Shasta County to Northern Lake County. &&
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.